Alert archive / Virginia / High Wind Warnings in 2005
High Wind Warning 1, NWS Baltimore/Washington
NWS Baltimore/Washington issued this high wind warning at Nov 16, 2005, 6:40 AM EST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2005, 6:40 AM EST (11:40 UTC)
- Expired
- Nov 16, 2005, 8:47 AM EST
- In force
- 2 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KLWX 161140 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 640 AM EST WED NOV 16 2005 VAZ021-WVZ054-161400- /O.NEW.KLWX.HW.W.0001.051116T1140Z-051116T1400Z/ /O.EXT.KLWX.HW.A.0001.051116T1400Z-051116T1800Z/ HIGHLAND-PENDLETON- 640 AM EST WED NOV 16 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING... ...HIGH WIND WATCH NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. THE HIGH WIND WATCH IS NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. A STRONG LINE OF SHOWERS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH EXTENDED FROM NEAR BEVERLY TO WANLESS IN POCAHONTAS COUNTY. THIS LINE IS RACING TO THE NORTHEAST ABOUT 50 MPH. A WIND GUST TO 57 MPH WAS RECENTLY REPORTED AT MONTERVILLE IN POCAHONTAS COUNTY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MDZ002-003-VAZ025>031-WVZ048>053-055-161800- /O.CON.KLWX.HW.A.0001.000000T0000Z-051116T1800Z/ ALLEGANY-WASHINGTON-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA- PAGE-WARREN-CLARKE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY- JEFFERSON-HARDY- INCLUDING THE CITIES OF...CUMBERLAND...HAGERSTOWN...STAUNTON... WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...BAYARD... PETERSBURG...KEYSER...MARTINSBURG...CHARLES TOWN 640 AM EST WED NOV 16 2005 ...HIGH WIND WATCH REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION THIS MORNING. A STRONG LINE OF SHOWERS WILL ACCOMPANY THIS FRONT. GIVEN FAST MOTION OF THIS LINE AND STRONG ENVIRONMENTAL WINDS JUST ABOVE THE SURFACE THE POTENTIAL EXISTS FOR WIND GUSTS IN EXCESS OF 60 MPH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
1 follow-up statement
000 WWUS71 KLWX 161347 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 847 AM EST WED NOV 16 2005 VAZ021-WVZ054-161500- /O.CAN.KLWX.HW.W.0001.000000T0000Z-051116T1400Z/ /O.CAN.KLWX.HW.A.0001.051116T1400Z-051116T1800Z/ HIGHLAND-PENDLETON- 847 AM EST WED NOV 16 2005 ...HIGH WIND WARNING IS CANCELLED... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELELD THE HIGH WIND WARNING AND THE HIGH WIND WATCH FOR PENDLETON AND HIGHLAND COUNTIES. $$ MDZ002-003-VAZ025>031-WVZ048>053-055-161500- /O.CAN.KLWX.HW.A.0001.000000T0000Z-051116T1800Z/ ALLEGANY-WASHINGTON-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA- PAGE-WARREN-CLARKE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY- JEFFERSON-HARDY- INCLUDING THE CITIES OF...CUMBERLAND...HAGERSTOWN...STAUNTON... WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...BAYARD... PETERSBURG...KEYSER...MARTINSBURG...CHARLES TOWN 847 AM EST WED NOV 16 2005 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED THE HIGH WIND WATCH FOR PORTIONS OF THE POTOMAC HIGHLANDS AND THE SHENANDOAH VALLEY. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this high wind warning went out at Nov 16, 3:05 AM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Nov 16, 3:05 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 305 AM EST WED NOV 16 2005 .SHORT TERM (TDA/TNGT)... CDFNT ANALYZED AT 06Z FROM NEAR CLE SWD TO KNOXVILLE TN WITH FORCED LINE OF CONVECTION RACING RAPIDLY TO THE NORTHEAST ABOUT 40 KTS. CDFNT WILL ENTER THE FAR WRN ZONES THIS MORNING AND EXIT THE FCST AREA BY 23Z. POTENTIAL FOR SEVERE TSTMS LOOKS PRETTY GOOD THIS AFTERNOON GIVEN STRONG ENVIRONMENTAL WINDS JUST ABV SFC WITH 925 WINDS CLOSE TO 45KT...H85 WINDS OF 55 KTS AND FAST MOTION OF CONVECTIVE LINE. AIR MASS WILL ALSO HAVE THE CHANCE TO DESTABILIZE BEFORE FROPA WITH BUFKIT SOUNDINGS INDICATING CAPE UP TO 500 J/KG...LIS -2C AND SWEAT INDEX NEAR 350. THIS SHOULD BE PLENTY ENOUGH FOR SEVERE STORMS GIVEN STRONG FORCING. HIGH HELICITY ALSO INDICATIVE OF GOOD POTENTIAL FOR DAMAGING WINDS. TIMING OF SVR CONVECTION MAINLY BETWEEN 16-23Z MAINLY EAST OF BLUE RIDGE. WUD EXPECT A CONVECTIVE WATCH TO BE ISSUED BY NOON. ENTIRE AREA ALSO UNDER SLIGHT RISK FOR SVR WX. FOR AREAS W OF THE BLUE RIDGE...SINCE NO LIGHTNING EXPECTED WILL ISSUE HIGH WIND WATCH FROM 12Z-17Z FOR THE POTENTIAL FOR DAMAGING WIND GUSTS. EXPECT A SHARP DROP IN TEMPS WITH FROPA AND GUSTY NW WINDS. TONIGHT...MUCH COLDER WITH QUICKLY FALLING TEMPS. SOME POST FRONTAL SHRAS STILL POSSIBLE THIS EVENING...THEN CLEARING SKIES. ROSA && LONG TERM (THU-TUE)... AFTR TDAS WX SHOW THINGS WL BE MR SETTLED IN THE XTND. CHILLY WL BE THE MAIN WX WORD AS A PATTERN SHIFT OCCURS ON THE E CST. HIGH PRES BUILDS INTO THE RGN THRU SAT. THE NEXT CHC OF PCPN WL BE ON SUN AS A CD FNT MOVES OFF THE CST/REINFORCES THE LNG WV KEEPING HIGH TEMPS IN THE L50S..WHICH IS ACTUALLY ONLY A FEW DEGS BLO NORMS. WATCHING NEW MRF COME IN - ANOTHER CD SHOT LOOKS TO REACH MID ATLC RGN ON WED. ON THANKSGIVING THE MDL HAS THE JET STREAM FLOWING FM THE NW TERRITORIES TO THE CAROLINAS. LOOKS LIKE A COOL HOLIDAY WK AHEAD. WOODY && ..AVIATION...STRONG LLWS ONGOING PER VWP. ALSO GOOD POTENTIAL FOR SVR TSTMS THIS AFTERNOON MAINLY BETWEEN 16-21Z. INCLUDED 40KT GUSTS AT ALL TAF SITES FOR NOW. && ...MARINE...STRONG SCA CONDITIONS EXPECTED THIS AFTERNOON. SPECIAL MARINE WARNINGS LIKELY TO BE ISSUED THIS AFTERNOON AS CONVECTIVE LINE RACES TO THE EAST. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...HIGH WIND WATCH FOR MDZ002-003 UNTIL 1 PM WEDNESDAY. VA...HIGH WIND WATCH FOR VAZ021-025>031 UNTIL 1 PM WEDNESDAY. WV...HIGH WIND WATCH FOR WVZ048>055 UNTIL 1 PM WEDNESDAY. MARINE...SMALL CRAFT ADVISORY FOR ANZ530>537 UNTIL 7 AM THURSDAY.
Hazardous weather outlook, Nov 15, 9:16 AM EST, 21 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 916 AM EST TUE NOV 15 2005 ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021- 025>031-036>042-050>057-WVZ048>055-161430- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- PENDLETON-HARDY- 916 AM EST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND TONIGHT FOR THE CHESAPEAKE BAY NORTH OF SMITH POINT VIRGINIA AND THE TIDAL POTOMAC RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY...AS A STRONG COLD FRONT ENTERS THE MID ATLANTIC REGION. THE SEVERE WEATHER IS EXPECTED TO BE MAINLY EAST OF THE BLUE RIDGE MOUNTAINS. ADDITIONALLY...GUSTY SOUTH WINDS TO 40 MPH ARE POSSIBLE ACROSS THE REGION AHEAD OF THE COLD FRONT. SMALL CRAFT CONDITIONS ARE EXPECTED ON THE TIDAL POTOMAC AND CHESAPEAKE BAY WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY.
In the hours before
Special weather statement, Nov 16, 5:10 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 510 AM EST WED NOV 16 2005 DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-161515- DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- PENDLETON-HARDY- INCLUDING THE CITIES OF...WASHINGTON...CUMBERLAND...HAGERSTOWN... FREDERICK...WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE... ANNAPOLIS...WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO... HARRISONBURG...WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE... LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX... ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...BAYARD... PETERSBURG...KEYSER...MARTINSBURG...CHARLES TOWN 510 AM EST WED NOV 16 2005 .THE STORM PREDICTION CENTER HAS PLACED THE MID ATLANTIC REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION LATE THIS MORNING AND DURING THE AFTERNOON. AHEAD OF THE FRONT...UNSEASONABLY WARM AIR WILL BE DRAWN INTO THE REGION. AS THE FRONT PUSHES THROUGH...EXPECT A LINE OF SHOWERS AND THUNDERSTORMS TO DEVELOP. THERE IS THE POSSIBILITY THAT SOME STORMS MAY BE SEVERE. GIVEN THE FAST MOTION OF THE LINE AND STRONG WINDS JUST ABOVE THE SURFACE...THE POTENTIAL EXISTS FOR WIND GUSTS IN EXCESS OF 60 MPH. THIS MAY BRING DOWN TREES AND POWER LINES. LOCATIONS EAST OF THE BLUE RIDGE ARE AT GREATEST RISK OF EXPERIENCING SEVERE WEATHER. THE TIMING OF THE THREAT IS BETWEEN 9 AM AND 1 PM FOR AREAS WEST OF THE BLUE RIDGE...AND NOON AND 6 PM EAST OF THE BLUE RIDGE. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED BY NOON TODAY. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. ROSA/WOODY
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 3:29 AM EST | High Wind Watch | LWX | Clarke, Frederick, Page, Rockingham, Shenandoah, Warren and 4 more | 5 hr |
| Nov 16, 4:10 PM EST | Special Marine Warning | LWX | 26 min | |
| Nov 16, 5:02 PM EST | Special Marine Warning | LWX | 76 min | |
| Nov 16, 6:11 PM EST | Special Marine Warning | LWX | 91 min |
Nearby
High Wind Warnings in Virginia, 2005High Wind Warnings in West Virginia, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.